Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 10, NWS Sacramento, CA

October 21, 2012

NWS Sacramento, CA issued this winter storm warning at Oct 21, 2012, 4:33 AM PDT. It took effect at Oct 21, 2012, 11:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2012, 4:33 AM PDT (11:33 UTC)
In effect from
Oct 21, 2012, 11:00 PM PDT
Expired
Oct 23, 2012, 5:00 AM PDT
In force
30 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WWUS46 KSTO 211133
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
433 AM PDT SUN OCT 21 2012

...FIRST SIGNIFICANT WINTER STORM OF THE SEASON EXPECTED TO HIT THE
SIERRA TONIGHT. 

.A COLD AND WET PACIFIC STORM SYSTEM WILL BRING SNOW AND GUSTY
WINDS TO THE HIGHER ELEVATIONS OF THE SIERRA STARTING LATE
TONIGHT AND CONTINUING THROUGH TUESDAY MORNING. ACCUMULATIONS OF 6
TO 12 INCHES WILL BE POSSIBLE ABOVE 5500 FEET WITH LIGHTER
ACCUMULATIONS POSSIBLE DOWN TO AROUND 4500 FEET. THE HIGHEST
ELEVATIONS COULD SEE A FOOT AND A HALF OF SNOWFALL. IN
ADDITION...THIS STORM SYSTEM WILL BRING GUSTY SOUTHWEST WINDS TO
THE HIGHER ELEVATIONS WITH GUSTS UP TO 50 MPH POSSIBLE OVER THE
RIDGES AT TIMES.

CAZ068-069-220015-
/O.UPG.KSTO.WS.A.0009.121022T0600Z-121023T1200Z/
/O.NEW.KSTO.WS.W.0010.121022T0600Z-121023T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
433 AM PDT SUN OCT 21 2012

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT TUESDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 5500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 5 AM PDT TUESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES. 

* ELEVATION: SNOW LEVELS ABOVE 5500 FEET BUT LOCALLY LOWER DOWN TO
  4500 FEET. 

* TIMING: STARTING LATE THIS EVENING CONTINUING INTO TUESDAY MORNING.
  HEAVIEST SNOW LIKELY DURING THE DAY MONDAY.

* WINDS: SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH OVER RIDGES.

* IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS 
  AND REDUCED VISIBILITIES. SEASONALLY OPEN BACK COUNTRY ROADS 
  MAY BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...CARRY TIRE CHAINS...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

$$
4 follow-up statements
245 
WWUS46 KSTO 212140
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
240 PM PDT SUN OCT 21 2012

...FIRST SIGNIFICANT WINTER STORM OF THE SEASON EXPECTED TO HIT
THE NORTHERN CALIFORNIA LATER TONIGHT AND MONDAY...

.A COLD AND WET PACIFIC STORM SYSTEM WILL BRING SNOW AND GUSTY
WINDS TO THE HIGHER ELEVATIONS OF NORTHERN CALIFORNIA STARTING
LATE TONIGHT AND CONTINUING THROUGH MONDAY. A COUPLE OF ADDITIONAL
WEATHER SYSTEMS WILL CONTINUE SHOWERS ACROSS THE REGION INTO
WEDNESDAY.

CAZ068-069-221200-
/O.CON.KSTO.WS.W.0010.121022T0600Z-121023T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
240 PM PDT SUN OCT 21 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 5 AM PDT TUESDAY ABOVE 5500 FEET...

* SNOW ACCUMULATIONS: 6 TO 12 INCHES WITH LOCAL ACCUMULATIONS OF
  18 TO 24 INCHES ABOVE 7500 FEET.

* ELEVATION: ABOVE 5500 FEET.

* TIMING: STARTING LATE TONIGHT AND CONTINUING INTO TUESDAY
  MORNING. HEAVIEST SNOW LIKELY DURING THE DAY MONDAY.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH OR HIGHER
  THROUGH THE HIGH ELEVATION MOUNTAIN PASSES.

* IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS
  AND REDUCED VISIBILITIES. SEASONALLY OPEN BACK COUNTRY ROADS
  MAY BECOME IMPASSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...CARRY TIRE
CHAINS...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ013-014-221200-
/O.NEW.KSTO.WW.Y.0020.121022T0600Z-121023T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
240 PM PDT SUN OCT 21 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT MONDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW...WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES WITH LOCAL ACCUMULATIONS OF 6
  TO 9 INCHES OVER THE PEAKS.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: LATE THIS EVENING THROUGH MONDAY. HEAVIEST PRECIPITATION
  WILL OCCUR AFTER MIDNIGHT THROUGH MIDDAY ON MONDAY.

* LOCATIONS INCLUDE: HIGHWAY 299 OVER HATCHET MOUNTAIN PASS.

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS
  AND REDUCED VISIBILITIES. SEASONALLY OPEN HIGHER ELEVATION BACK
  COUNTRY ROADS MAY BECOME IMPASSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ063-221200-
/O.NEW.KSTO.WW.Y.0020.121022T0600Z-121023T0000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
240 PM PDT SUN OCT 21 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT MONDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW... WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES WITH LOCAL ACCUMULATIONS UP TO
  8 INCHES OVER THE PEAKS.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: LATE TONIGHT THROUGH MONDAY. HEAVIEST PRECIPITATION WILL
  OCCUR EARLY MONDAY.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE MENDOCINO PASS
  HIGHWAY.

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS
  AND REDUCED VISIBILITIES. SEASONALLY OPEN HIGHER ELEVATION BACK
  COUNTRY ROADS MAY BECOME IMPASSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
176 
WWUS46 KSTO 221000
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 AM PDT MON OCT 22 2012

CAZ068-069-222330-
/O.CON.KSTO.WS.W.0010.000000T0000Z-121023T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
300 AM PDT MON OCT 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY
ABOVE 5500 FEET...

* SNOW ACCUMULATIONS: AN ADDITIONAL 6 TO 12 INCHES WITH LOCAL
  ACCUMULATIONS OF 18 TO 24 INCHES POSSIBLE OVER THE HIGHER
  TERRAIN.

* ELEVATION: ABOVE 5500 FEET.

* TIMING: CONTINUING INTO TUESDAY MORNING. HEAVIEST SNOW LIKELY
  TODAY.

* WINDS: SOUTH 15 TO 25 MPH WITH LOCAL GUSTS OVER 50 MPH THROUGH
  THE HIGH ELEVATION MOUNTAIN PASSES.

* IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS 
  AND REDUCED VISIBILITIES. SEASONALLY OPEN BACK COUNTRY ROADS 
  MAY BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...CARRY TIRE
CHAINS...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ013-014-222330-
/O.CON.KSTO.WW.Y.0020.000000T0000Z-121023T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
300 AM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 3500 FEET...

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 4 INCHES ACCUMULATION
  WITH UP TO 8 INCHES OVER THE PEAKS.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: THROUGH TODAY.

* LOCATIONS INCLUDE: HIGHWAY 299 OVER HATCHET MOUNTAIN PASS.

* WINDS: SOUTHWEST 15 TO 25 MPH.

* IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS 
  AND REDUCED VISIBILITIES. SEASONALLY OPEN HIGHER ELEVATION 
  BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ063-222330-
/O.CON.KSTO.WW.Y.0020.000000T0000Z-121023T0000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
300 AM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 5000 FEET...

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS UP TO 2 INCHES
  EXCEPT LOCAL ADDITIONAL ACCUMULATIONS OF UP TO 4 INCHES AT THE
  HIGHER ELEVATIONS.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: THROUGH TODAY. 

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE MENDOCINO PASS
  HIGHWAY.

* WINDS: SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS 
  AND REDUCED VISIBILITIES. SEASONALLY OPEN HIGHER ELEVATION 
  BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
188 
WWUS46 KSTO 222253
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
353 PM PDT MON OCT 22 2012

CAZ014-063-230000-
/O.CAN.KSTO.WW.Y.0020.000000T0000Z-121023T0000Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
353 PM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR EASTERN SHASTA COUNTY AND THE BURNEY
BASIN. 

RAIN AND SNOW SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL HAIL
ARE POSSIBLE EARLY THIS EVENING...OTHERWISE SNOW SHOWERS ARE
EXPECTED WITH ADDITIONAL LIGHT ACCUMULATIONS. 


$$

CAZ068-069-231200-
/O.CON.KSTO.WS.W.0010.000000T0000Z-121023T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
353 PM PDT MON OCT 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY
ABOVE 4000 FEET...

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 5 INCHES AT LOWER
  ELEVATIONS...AND 6 TO 11 INCHES AT HIGHER ELEVATIONS.

* ELEVATION: ABOVE 3500 TO 4000 FEET.

* TIMING: SNOW CONTINUING INTO TUESDAY MORNING. 

* LOCATIONS INCLUDE: QUINCY...CHESTER...BLUE CANYON...LASSEN
  NATIONAL PARK...MAJOR TRANS-SIERRA PASSES INCLUDING INTERSTATE
  80 AND HIGHWAY 50.

* WINDS: SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 TO 60 MPH OVER
  REMOTE RIDGES. 

* IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS 
  AND REDUCED VISIBILITIES. SEASONALLY OPEN BACK COUNTRY ROADS 
  MAY BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL...CARRY TIRE
CHAINS...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ013-231200-
/O.EXT.KSTO.WW.Y.0020.000000T0000Z-121023T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
353 PM PDT MON OCT 22 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY
ABOVE 3000 FEET...

* SNOW ACCUMULATIONS: AN ADDITIONAL 3 TO 6 INCHES POSSIBLE OVER
  HIGHER ELEVATIONS OF WESTERN SHASTA COUNTY. 

* ELEVATION: ABOVE 3000 FEET.

* TIMING: SNOW SHOWERS ARE EXPECTED TO INCREASE OVER THE AREA
  TONIGHT. 

* LOCATIONS INCLUDE: THE MOUNTAINS OF WESTERN SHASTA COUNTY.

* WINDS: SOUTH 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* IMPACTS: DRIVING WILL LIKELY BECOME HAZARDOUS FROM SLICK ROADS 
  AND REDUCED VISIBILITIES. SEASONALLY OPEN HIGHER ELEVATION 
  BACK COUNTRY ROADS MAY BECOME IMPASSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

JHM
413 
WWUS46 KSTO 231200
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PDT TUE OCT 23 2012

CAZ068-069-231300-
/O.CAN.KSTO.WS.W.0010.000000T0000Z-121023T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY
500 AM PDT TUE OCT 23 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING.

SNOW SHOWERS ARE ONLY EXPECTED SOUTHWARD OF INTERSTATE 80 FOR THE
NEXT 1 TO 2 HOURS WITH ONLY AN ADDITIONAL INCH OR TWO. SHOWERS
HAVE MOSTLY ENDED NORTH OF INTERSTATE 80.

$$

CAZ013-231300-
/O.CAN.KSTO.WW.Y.0020.000000T0000Z-121023T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
500 AM PDT TUE OCT 23 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER WEATHER ADVISORY.


$$

JCLAPP

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Oct 21, 3:30 AM PDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 21, 3:30 AM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT SUN OCT 21 2012

.SHORT TERM DISCUSSION...
A LARGE AND COLD GULF OF ALASKA LOW CONTINUES TO DROP SLOWLY
SOUTHWARD ALONG THE CANADIAN WEST COAST THIS MORNING. AN
APPROXIMATELY 100 TO 120 KNOT POLAR JET WILL CARVE A TROUGH
SOUTHWARD FROM THE LOW OVER THE EASTERN PACIFIC. MAIN FEATURE TO
WATCH OVER THE NEXT 24 HOURS WILL BE A BAROCLINIC LEAF NOW LOCATED
AT ABOUT 38 NORTH...134 WEST. THIS FEATURE WHICH IS BEING PUSHED
ALONG BY ROUGHLY 100 KNOT WINDS IS EXPECTED TO DEVELOP AND PUSH ONTO
THE COAST THIS EVENING AS THE FIRST SIGNIFICANT PACIFIC STORM SYSTEM
OF THE SEASON BRINGING RAIN AND MOUNTAIN SNOW TONIGHT THROUGH
MONDAY. FOR TODAY HOWEVER...INCREASING CLOUDS...COOLER AIRMASS AND
CONTINUED ONSHORE FLOW WILL BRING MUCH COOLER TEMPERATURES WITH
HIGHS TODAY DROPPING TO ABOUT 10 DEGREES BELOW NORMAL.

AS THE MAIN FRONTAL BAND MOVES INTO NORTHWEST CALIFORNIA
TONIGHT...PRECIPITATION WILL SPREAD IN FROM THE WEST WITH AT LEAST
LIGHT PRECIPITATION LIKELY TO REACH THE SIERRA BY THE LATE NIGHT OR
EARLY MORNING HOURS. THE NAM IS JUST A BIT SLOWER WITH THIS SYSTEM
THAN THE GFS BUT BOTH AT LEAST START LIGHT PRECIP OVER THE SIERRA BY
AROUND 06Z. WINTER STORM WARNING FOR THE SIERRA MAY HAVE AN EARLIER
THAN NEEDED START TIME SINCE HEAVIER PRECIP WILL NOT LIKELY HIT THE
SIERRA UNTIL MONDAY MORNING. WILL LEAVE WARNING START TIME ALONE FOR
NOW AND LET LATER SHIFTS ADJUST IF NECESSARY. BREEZY CONDITIONS AND
RAINFALL WILL BE IN STORE FOR THE REST OF THE CWA TONIGHT AS THE
FRONT MOVES INLAND. STILL COOLER TEMPERATURES ARE IN STORE FOR THE
REGION ON MONDAY AS COLD AIR BEHIND THE FRONT FILTERS INLAND. SNOW
LEVELS STILL ON TRACK TO DROP BELOW TRANS SIERRA PASS LEVELS TONIGHT
AND MONDAY WITH SNOWFALL CRITERIA FOR A EARLY SEASON WINTER STORM
WARNING LIKELY TO BE MET. HAVE THEREFORE UPGRADED WINTER STORM WATCH
TO A WARNING. FAIRLY BIG DISCREPANCY ON QPF BETWEEN NAM AND GFS THIS
MORNING. NAM BUFKIT FOR BLUE CANYON IS SHOWING NEARLY 3 FEET OF SNOW
OVER THE SIERRA BETWEEN TONIGHT AND TUESDAY MORNING WHILE GFS ONLY
SHOWING ABOUT 18 INCHES. BELIEVE THIS MAY BE SOMEWHAT OVERDONE FOR
FIRST STORM OF THE SEASON AND STILL TRENDING TOWARDS THE LESSOR
PRECIP AMOUNTS.

FRONTAL SYSTEM FORECAST TO SHIFT SOUTH AND EAST OF THE CWA ON
TUESDAY WITH UPPER TROUGH REMAINING ALONG THE COAST. COLD UNSTABLE
AIR ASSOCIATED WITH THE GULF OF ALASKA LOW WILL CONTINUE TO BRING A
GOOD THREAT OF SHOWERS TO THE FORECAST AREA TUESDAY WITH COLD
AIRMASS CONTINUING TO BRING VERY COOL FOR THE SEASON DAYTIME
TEMPERATURES.  MODELS NOW IN FAIRLY GOOD AGREEMENT IN STARTING TO
SHIFT THE UPPER LOW INLAND BY WEDNESDAY OF NEXT WEEK. SHOWERS WILL
CONTINUE TO BE A THREAT AS THE UPPER TROUGH AXIS SHIFTS EAST OF THE
STATE ESPECIALLY OVER THE NORTHERN CWA. SMITH

&&

.EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)

SHOWERS DECREASE AND TEMPERATURES WARM THURSDAY AS UPPER LOW
PROGRESSES INTO THE INTER-MOUNTAIN WEST AND HIGH PRESSURE DEVELOPS
ALONG THE WEST COAST. MODELS SIMILAR IN SLIDING THIS RIDGE OVER THE
AREA FRIDAY INTO SATURDAY FOR DRIER AND WARMER WEATHER MOST AREAS
BUT DIFFER ON AMPLITUDE OF THE RIDGE. A FLATTER RIDGE SCENARIO LIKE
THE GFS WILL ALLOW A THREAT OF OVERRUNNING PRECIP OVER SHASTA COUNTY
NEXT WEEKEND WHILE A MORE AMPLIFIED RIDGE LIKE THE ECMWF AND GEM
PORTRAY WOULD PROBABLY KEEP ANY PRECIP NORTH OF THE FORECAST AREA.
SMITH

&&

.AVIATION...

WLY FLOW ALF AS LRG UPR TROF IN EPAC APCHS. VFR CONDS OVR INTR
NORCAL NXT 24 HRS EXC LCL MVFR/IFR CONDS POSS IN ST VCNTY OF BTWN
10Z-18Z. LCL SWLY SFC WND GSTS TO 25 KTS THRU DELTA OVNGT.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 11 PM TONIGHT THROUGH  5 AM SUNDAY ABOVE
5500 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS
COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, Oct 20, 7:00 AM PDT, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SAT OCT 20 2012

CAZ013>019-063-064-066>069-211400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SAT OCT 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

A PACIFIC FRONTAL SYSTEM IS FORECAST TO PASS THROUGH NORTHERN
CALIFORNIA LATE SUNDAY AND MONDAY BRINGING RAIN AND MOUNTAIN SNOW.
SEVERAL INCHES OF SNOW WILL BE POSSIBLE OVER THE SIERRA PASSES
MONDAY AND TUESDAY. MORE PRECIPITATION WILL BE POSSIBLE LATER IN THE
WEEK. SLICK ROADS AND BRIEF HEAVY RAIN WILL BE POSSIBLE AT THE LOWER
ELEVATIONS.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 2:40 PM PDTWinter Weather AdvisorySTO38 hr

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.